Alert archive / Colorado / Flash Flood Warnings in 2010
Flash Flood Warning 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 7, 2010, 5:37 PM MDT for El Paso County, Colorado. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2010, 5:37 PM MDT (23:37 UTC)
- Expired
- Jul 7, 2010, 6:58 PM MDT
- In force
- 81 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903
WGUS55 KPUB 072337
FFWPUB
COC041-080230-
/O.NEW.KPUB.FF.W.0007.100707T2337Z-100708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
537 PM MDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 830 PM MDT
* AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR IN THE WARNING AREA...WITH SOME AREAS HAVING LIKELY ALREADY
RECEIVED 1 TO 2.5 INCHES. THIS WARNING INCLUDES SOUTHWEST COLORADO
SPRINGS AND CHEYENNE CREEK.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHWEST COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3882 10482 3878 10479 3875 10493 3883 10494
3883 10484
$$3 follow-up statements
639
WGUS75 KPUB 072352
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT WED JUL 7 2010
COC041-080230-
/O.CON.KPUB.FF.W.0007.000000T0000Z-100708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
552 PM MDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 830 PM MDT...
AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN OCCURRING OVER
SOUTHWEST AND WEST CENTRAL COLORADO SPRINGS...WITH SOME AREAS LIKELY
HAVING RECEIVED 1.5 TO 3 INCHES OF RAIN SO FAR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WEST
CENTRAL AND SOUTHWEST COLORADO SPRINGS...INCLUDING CHEYENNE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 3882 10482 3878 10479 3875 10493 3883 10494
3883 10484
$$020
WGUS75 KPUB 080003
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
603 PM MDT WED JUL 7 2010
COC041-080230-
/O.CON.KPUB.FF.W.0007.000000T0000Z-100708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
603 PM MDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO
COUNTY UNTIL 830 PM MDT...
AT 600 PM MDT...HEAVY RAIN IS NO LONGER OCCURRING IN THE FLOOD
WARNING AREA. HOWEVER...HEAVY RAIN FROM STORMS OCCURRED EARLIER AND
HAS CAUSED FLOODING OF SOME STREETS IN THE WARNING AREA...WITH WATER
AND DEBRIS FLOWING ACROSS SOME ROADS. CREEKS AND STREAMS IN THE
AREA ARE ALSO RUNNING HIGH AND FAST.
RUNOFF FROM THE EXCESSIVE RAINFALL THAT OCCURRED EARLIER...IS CAUSING
FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...WEST CENTRAL AND SOUTHWEST COLORADO SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
&&
LAT...LON 3882 10482 3878 10479 3875 10493 3883 10494
3883 10484
$$283
WGUS75 KPUB 080058
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT WED JUL 7 2010
COC041-080113-
/O.CAN.KPUB.FF.W.0007.000000T0000Z-100708T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
658 PM MDT WED JUL 7 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL
PASO COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3882 10482 3878 10479 3875 10493 3883 10494
3883 10484
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:25 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 3:25 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT WED JUL 7 2010 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...THUNDERSTORMS HAVE DEVELOPED ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON AND WILL SPREAD EAST INTO THE EASTERN MOUNTAINS AND EASTERN PLAINS THROUGH THIS EVENING. TEMPERATURES HAVE REMAINED COOL ACROSS THE AREA THIS AFTERNOON WITH CLOUD COVER HOLDING HIGHS IN THE 70S FOR THE PLAINS. THE CLOUD COVER HAS LIMITED THE INSTABILITY OVER THE PLAINS THIS AFTERNOON WHICH MAY PLAY A ROLE IN HOW MUCH CONVECTIVE DEVELOPMENT IS SEEN THIS EVENING. OUT WEST WHERE THE SUN WAS MORE PREVALENT THIS MORNING THINGS HAVE DESTABILIZED ALLOWING SOME OF THE THUNDERSTORMS OVER THE MOUNTAIN REGIONS TO BE STRONG THIS AFTERNOON. HAIL TO 1/2 AN INCH AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS THIS AFTERNOON. MODELS CONTINUE TO WANT TO DEVELOP HEAVY RAINFALL OVER SOUTHERN COLORADO FOR TONIGHT BUT CONTINUE TO STRUGGLE WITH WHERE IT WILL OCCUR. FOLLOWED A VARIATION OF THE NAM/WRF/GFS FOR TONIGHT IN REGARDS TO HEAVY RAINFALL. SEVERAL THINGS WILL BE COMING TOGETHER TONIGHT TO SET UP HEAVY RAIN. AN UPPER LEVEL DISTURBANCE OVER THE REGION WILL MOVE EAST ACROSS COLORADO THROUGH TOMORROW MORNING. AT THE SURFACE...FLOW HAS TURNED SOUTHEASTERLY ADVECTING MOISTURE INTO THE REGION AND BANK IT UP AGAINST THE UPPER MOUNTAINS. AN UPPER LEVEL JET WILL BE EXITING THE REGION PROVIDING FAVORABLE LIFT ACROSS THE REGION. INSTABILITY AND SHEAR LOOK TO BE LIMITING FACTORS FOR THIS EVENING WITH CAPE VALUES RUNNING AROUND 1000 J/KG AND SHEAR LESS THAN 30 KTS. EXPECT THE THUNDERSTORMS OVER THE MOUNTAINS TO PROGRESS EAST INTO THE EASTERN MOUNTAINS THROUGH LATE THIS AFTERNOON AND PICK UP IN INTENSITY AS THEY ENCOUNTER THE UPSLOPE EASTERLY MOIST FLOW. THE NAM IS THE FURTHEST NORTH AT DEVELOPING HEAVY PRECIPITATION OVER THE PALMER DIVIDE AND SPREADING IT SOUTH ALONG THE I-25 CORRIDOR OVERNIGHT. THE GFS BANKS HEAVY PRECIPITATION ALONG THE LEE SLOPES AND MOVES IT OFF INTO THE PLAINS BY MORNING. THE HRRR AND WRF FOLLOW A SIMILAR SUITE AS THE NAM...HOWEVER ARE MORE SOUTH AND EAST WITH THE HEAVY PRECIP. FOR NOW HAVE HIGHEST POPS OVER THE MOUNTAINS THIS AFTERNOON...ALONG THE PALMER DIVIDE AND I-25 CORRIDOR THROUGH MIDNIGHT...SPREADING EAST INTO THE PLAINS BY MORNING. MODEL QPF FIELDS ARE INDICATING SEVERAL INCHES OF RAINFALL UNDER THE HEAVIEST STORMS. LACK OF SHEAR AND INSTABILITY SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS TONIGHT WITH SMALL HAIL...GUSTY OUTFLOW WINDS AND HEAVY RAINFALL ALONG WITH LIGHTNING BEING THE MAIN THREATS. HIGH PRESSURE BEGINS TO BUILD OVER THE FOUR CORNERS REGION ON THURSDAY WITH WEAK UPPER LEVEL ENERGY STILL TRANSITING THE AREA. MOISTURE WILL BE POOLED OVER THE AREA AND CONTINUED UPSLOPE EASTERLY FLOW WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT FOR THURSDAY AFTERNOON. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE CONTINENTAL DIVIDE BY 18Z AND SPREAD INTO THE EASTERN MOUNTAINS AND ADJACENT PLAINS THROUGH THE EVENING. FORCING REMAINS A LIMITING FACTOR WITH HEAVY RAINFALL ONCE AGAIN BEING THE MAIN THREAT. THE MOST LIKELY AREA TO SEE HEAVY RAIN LOOKS TO BE OVER THE PALMER DIVIDE SOUTH ALONG THE LEE SLOPES. LOSS OF DAYTIME HEATING WILL ALLOW THUNDERSTORMS TO DISSIPATE BY MIDNIGHT ACROSS THE REGION. MOZLEY .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) SOMEWHAT STAGNANT PATTERN THROUGH THE EXTENDED WITH A DAILY THREAT OF CONVECTION AND TEMPERATURES AT RIGHT AROUND SEASONAL NORMALS. GFS AND ECMWF LONG RANGE MODELS ARE IF FAIRLY GOOD AGREEMENT THROUGH THE REST OF THE FORECAST PERIOD. THURSDAY NIGHT THROUGH SUNDAY...BROAD RIDGE OF HIGH PRESSURE BUILDS ACROSS THE SOUTHERN US...SPANNING FROM THE GULF ACROSS TEXAS AND INTO THE DESERT SW. THIS WILL SET UP RELATIVELY LIGHT W-NW FLOW ALOFT ACROSS THE REGION...WHILE AT THE SFC A PREDOMINANTLY SOUTHERLY FLOW WILL HELP IN DRAWING UP MOISTURE ACROSS NM AND THE 4 CORNERS INTO COLORADO. THIS WILL HELP FUEL A DAILY CHANCE OF AFTN AND EVE CONVECTION...WITH A BETTER CHANCE FOR THE MTS AND WESTERN AREAS SINCE THAT IS WHERE THE MOISTURE FEED WILL BE. CLOUD COVER...EXPECTED PCPN AND A GENERAL LACK OF STRONG WINDS ALOFT SHOULD KEEP AFTN MAX TEMPS RIGHT AROUND AVERAGE. SUNDAY NIGHT THROUGH MONDAY NIGHT...AXIS OF THE LONGWAVE TROUGH OVER CANADA IS EXPECTED TO CROSS THE NORTHERN ROCKIES SUNDAY AND SUNDAY NIGHT...PROVIDING THE SPARK FOR AN INCREASED CONVECTION POTENTIAL THROUGH MON. RIGHT NOW...TIMING OF THE ASSOCIATED SFC FRONT IS TOUGH TO PIN DOWN. THEREFORE...INSTEAD OF TRYING TO PARSE OUT DIURNAL CONVECTION TIMES...BROADBRUSH ISOLATED POPS FOR THE CWA SEEMS REASONABLE AND WILL HAVE TO FURTHER DEFINE AS THE EVENT NEARS. CURRENTLY...NUMERICAL GUIDANCE IS NOT INDICATING ANY SIGNIFICANT COOLING WITH THIS FRONT BUT MOST LIKELY WILL HAVE TO COOL MAX TEMP GRIDS FOR MON. TUESDAY AND WEDNESDAY...A RETURN TO HOT AND DRY CONDITIONS AS THE RIDGE OF HI PRESSURE RESTRENGTHENS OVER THE DESERT SW FOR TUE AND WED...BUMPING TEMPS BACK UP AND HELPING TO DRY UP PCPN CHANCES. ONE SAVING GRACE IS THAT IT DOES NOT LOOK AS IF STRONGER WINDS WILL MOVE IN UNTIL PERHAPS LATE WED AND BEYOND. MOORE && .AVIATION... THUNDERSTORMS HAVE DEVELOPED ALONG THE CONTINENTAL DIVIDE AND SPREAD EAST OVER THE SAN LUIS VALLEY AND SANGRE DE CRISTO RANGE THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED NEAR KALS THIS AFTERNOON AND WILL CONTINUE THROUGH THIS EVENING. EXPECT MVFR TO IFR CONDITIONS ALONG WITH VARIABLE GUSTY OUTFLOW WINDS WITH THUNDERSTORMS AS THEY PASS. THE THUNDERSTORM CHANCES AT KALS GO DOWN AFTER 02Z WITH LOSS OF DAYTIME HEATING. EXPECT KCOS AND KPUB TO EXPERIENCE PERIODS OF MVFR CIGS THIS AFTERNOON WITH DECKS GENERALLY RUNNING NEAR 3 KFT FROM TIME TO TIME. THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS TO THE EAST AND MOVE OVER THE TERMINALS OVERNIGHT WITH HEAVY RAINFALL EXPECTED. CURRENTLY THINKING THE MOST LIKELY TIME FRAME FOR THUNDERSTORMS AT KCOS WILL BE 22Z THROUGH 08Z...AND 23Z THROUGH 10Z AT KPUB. HEAVY RAINFALL WILL LOWER CIGS AND VIS TO LIFR AT TIMES AS THUNDERSTORMS PASS. SMALL HAIL AND STRONG GUSTY OUTFLOW WINDS WILL ACCOMPANY THUNDERSTORMS. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 88/27
Hazardous weather outlook, Jul 7, 3:22 PM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MDT WED JUL 7 2010 COZ058>089-093>099-082130- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 322 PM MDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE EASTERN MOUNTAINS AND PALMER DIVIDE...WITH ANOTHER AREA OF THUNDERSTORMS ALONG THE NEW MEXICO BORDER. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING...WIND GUSTS UP TO 50 MPH AND HEAVY RAIN. ONE OR TWO STORMS OVER THE PALMER DIVIDE AND ALONG THE COLORADO NEW MEXICO BORDER COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN MOUNTAINS AND ADJACENT PLAINS INCLUDING THE INTERSTATE 25 CORRIDOR WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE OVERNIGHT. ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL AND SOUTHWEST MOUNTAINS AND ACROSS THE SAN LUIS VALLEY...WITH THE MAIN THREATS FROM THESE STORMS BEING LIGHTNING AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH TUESDAY...WITH THE BEST COVERAGE OF STORMS EXPECTED ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. SMALL HAIL MAY ALSO ACCOMPANY THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE PALMER DIVIDE AND EASTERN PLAINS THIS AFTERNOON AND TONIGHT. 88/23
In the hours before
Special weather statement, Jul 7, 1:16 PM MDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 116 PM MDT WED JUL 7 2010 COZ060>062-065-069-072-073-077-071945- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 116 PM MDT WED JUL 7 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN CHAFFEE COUNTY IN CENTRAL COLORADO WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PONCHA PASS...OR 45 MILES EAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... PONCHA PASS. SWISSVALE. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
Local storm report, Jul 7, 3:20 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 5 WSW MONUMENT 39.07N 104.96W
07/07/2010 M0.75 INCH EL PASO CO AMATEUR RADIO
&&
TLMLocal storm report, Jul 7, 3:46 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL PALMER LAKE 39.12N 104.92W
07/07/2010 E0.88 INCH EL PASO CO TRAINED SPOTTER
&&
TLMSpecial weather statement, Jul 7, 4:41 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 441 PM MDT WED JUL 7 2010 COZ074-088-072315- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 441 PM MDT WED JUL 7 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BONCARBO...OR 15 MILES WEST OF TRINIDAD... WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... BONCARBO. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:07 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 36 min |
| Jul 6, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 24 min |
| Jul 6, 6:51 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 54 min |
| Jul 6, 7:35 PM MDT | Areal Flood Advisory | PUB | El Paso | 97 min |
| Jul 6, 8:17 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 58 min |
| Jul 7, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 59 min |
| Jul 7, 5:05 PM MDT | Areal Flood Advisory | PUB | El Paso | 55 min |
Nearby
Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.